Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 70, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 28, 1999, 1:10 AM CDT for Stark County, Illinois. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1999, 1:10 AM CDT (06:10 UTC)
- Expired
- Jul 28, 1999, 1:30 AM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:25 AM CDT | Thunderstorm Wind 52 | Toulon, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS1 KSPI 280610 RRA TORSPI ILC175-280630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 110 AM CDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... STARK COUNTY IN CENTRAL ILLINOIS * UNTIL 130 AM CDT * AT 107 AM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO JUST WEST OF TOULON... MOVING MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... TOULON WYOMING BRADFORD TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. FRIEDERS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:54 PM CDT, 10 hours 16 minutes earlier.
Area forecast discussion, Jul 27, 2:54 PM CDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT TUE JUL 27 1999 18Z WK SFC BOUNDARY HAS LIFTED N A LITTLE EXTENDING FROM NRN MO TO JUST N OF SPI. TRW ACTIVITY HAS DIED OFF OVER CWA WITH A MIX OF CLDS AND SUNSHINE...SO TEMPS A LITTLE COOLER TODAY...BUT NOT BY MUCH. FOR TONIGHT...MODELS FAIRLY SIMILAR WITH MAIN WX ACTIVITY SHIFTING BACK TO THE NORTHERN PLAINS AND UPPER MIDWEST NEXT COUPLE OF DAYS. MAY SEE SOME ISOLATED TRW ACTIVITY THIS EVENING AND AGAIN TOMORROW AS OUTFLOW BOUNDARIES AND POSSIBLY REMNANTS OF WK FRONT REMAIN OVER AREA. OTHERWISE...MORE HOT AND HUMID WX IN STORE FOR CWA THROUGH THE FIRST PART OF THE WEEKEND. WILL ISSUE A HEAT ADVISORY FOR ALL OF CWA FOR WED AND THU. NRN AND WRN SECTIONS WILL DEFINATELY BE HOTTER ON WED AS NOSE OF WARMER 850 TEMPS ADVECT INTO THAT AREA...WHILE ERN AND SERN SECTIONS MAY BE MARGINAL AS FAR AS HEAT ADVISORY CRITERIA. AM SURE THAT IT WILL BE EXTENDED A\T LEAST INTO FRI. .ILX... IL...HEAT ADVISORY FOR WEDNESDAY AND THURSDAY FOR ALL OF CWA. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:37 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 53 min |
| Jul 28, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 48 min |
| Jul 28, 1:31 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 59 min |
| Jul 28, 2:00 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 30 min |
| Jul 28, 2:01 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Tazewell | 59 min |
| Jul 28, 2:42 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 48 min |
| Jul 28, 2:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 59 min |
| Jul 28, 3:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 49 min |
| Jul 28, 5:55 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 50 min |
| Jul 28, 6:41 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.